MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504304M
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Use of Device Problem (1670)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no device history record (dhr) review could be performed.(b)(6).(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female patient who underwent a primary breast reconstruction procedure with a mentor tissue expander 700cc device on 09/28/2016 noticed sudden loss of volume in her right breast.The patient denies that there was any trauma or other intercurrences.During a physical examination, it was observed that there was a loss of volume in the tissue expander.As a result, the patient underwent explantation and replacement with a mentor tissue expander 700cc device on (b)(6) 2018.During explantation surgery, it was verified there was a fissure in the suspect medical device.
 
Additional Manufacturer Narrative
On (b)(6) 2018, the mentor product analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, mentor completed the investigation on the suspect medical device.Upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device or on the shell surface.Mentor product analysis lab discovered a rent at the patch junction.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet; however, deflation trends for mentor saline-filled devices will continue to be monitored by quality assurance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
After additional review of this event by mentor's clinical safety and regulatory teams on 22-jul-2022, it has determined that the device was not used off-label.As a result, medical device problem code off-label use no longer applies.The device was implanted longer than six months, which is not in accordance with our instructions for use.Therefore h6 medical device problem code a23/use of device problem has been added.Manufacturer's reference number: (b)(6) h6 medical device problem code off-label use was replaced with a23/use of device problem.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key8048784
Report Number1645337-2018-06692
Device Sequence Number11131140
Product Code LCJ
UDI-Device Identifier00081317002406
UDI-Public00081317002406
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3504304M
Device Catalogue Number3504304M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer11/09/2018
01/13/2019
07/22/2022
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date11/28/2018
01/14/2019
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale